Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having high blood sugar level, cramping hand and slurred speech. Took humulog. Any thoughts?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
my son in laws blood sugar was 435 he is having extreme hand cramping and not feeling well at all. He worked outside all day and drank a lot of water and did not eat. he came home and took 35 units of humulog after finding out what his blood sugar was. He is also having some slurred speech.
Posted Mon, 20 Aug 2012 in Diabetes
Answered by Dr. Kulsoom Qureshi 2 hours later
Thanks for writing in.
Let me warn you that a diabetic person should not omit his meals especially for long hours as he cannot maintain his blood sugar levels due to lack of insulin.
I suggest you should take him immediately to an Emergency Room ( hospital ), as he may be suffering from some serious and potentially fatal diabetic complications. He surely needs urgent treatment.
In the hospital his blood & urine tests will be performed & every effort will be made to stabilize his condition by giving intravenous treatment which is not possible at home.
Hope I have given you the desired response. Please write back if you have any other question.
Hope he gets well soon.
Best Regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor